Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 4, NWS New York, NY

June 2, 20237 counties in New York; Bergen County, Hudson County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2023, 6:02 PM EDT for 7 counties in New York; Bergen County, Hudson County, New Jersey. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2023, 6:02 PM EDT (22:02 UTC)
Expired
Jun 2, 2023, 6:39 PM EDT
In force
37 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bergen County, NJ, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WUUS51 KOKX 022202
SVROKX
NJC003-017-NYC005-047-059-061-081-087-119-022300-
/O.NEW.KOKX.SV.W.0004.230602T2202Z-230602T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
602 PM EDT Fri Jun 2 2023

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Eastern Bergen County in northeastern New Jersey...
  Southern Westchester County in southeastern New York...
  Queens County in southeastern New York...
  Bronx County in southeastern New York...
  Kings County in southeastern New York...
  Rockland County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Northwestern Nassau County in southeastern New York...

* Until 700 PM EDT.

* At 602 PM EDT, a severe thunderstorm was located over Hawthorne, or
  near Tarrytown, moving south at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* This severe thunderstorm will be near...
  Nyack around 605 PM EDT.
  Tarrytown and Orangeburg around 610 PM EDT.
  Tappan around 615 PM EDT.
  White Plains and Port Chester around 620 PM EDT.
  Scarsdale around 625 PM EDT.
  Yonkers and Rye around 630 PM EDT.
  New Rochelle and Riverdale around 635 PM EDT.
  Co-op City and City Island around 640 PM EDT.
  East Tremont and Sands Point around 645 PM EDT.
  Mott Haven and Throgs Neck Bridge around 650 PM EDT.
  Great Neck and Laguardia Airport around 655 PM EDT.
  Jamaica and Flushing around 700 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4068 7413 4070 7411 4074 7412 4074 7414
      4073 7416 4118 7399 4119 7370 4112 7368
      4110 7373 4102 7366 4097 7365 4094 7367
      4090 7374 4086 7375 4088 7372 4086 7366
      4092 7364 4066 7358
TIME...MOT...LOC 2202Z 357DEG 22KT 4112 7382 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JP
2 follow-up statements
434 
WWUS51 KOKX 022209
SVSOKX

Severe Weather Statement
National Weather Service New York NY
609 PM EDT Fri Jun 2 2023

NJC003-017-NYC005-047-059-061-081-087-119-022300-
/O.CON.KOKX.SV.W.0004.000000T0000Z-230602T2300Z/
Hudson NJ-Bergen NJ-Westchester NY-Queens NY-Bronx NY-Kings NY-
Rockland NY-New York (Manhattan) NY-Nassau NY-
609 PM EDT Fri Jun 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR HUDSON...EASTERN BERGEN...SOUTHERN WESTCHESTER...QUEENS...
BRONX...KINGS...ROCKLAND...NEW YORK (MANHATTAN) AND NORTHWESTERN
NASSAU COUNTIES...

At 608 PM EDT, a severe thunderstorm was located over Hawthorne, or
over Tarrytown, moving south at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to trees and power lines.

This severe storm will be near...
  Tappan around 615 PM EDT.
  White Plains and Port Chester around 620 PM EDT.
  Scarsdale around 625 PM EDT.
  Yonkers and Rye around 630 PM EDT.
  New Rochelle around 635 PM EDT.
  Riverdale around 640 PM EDT.
  East Tremont and Co-op City around 645 PM EDT.
  Mott Haven and Throgs Neck Bridge around 650 PM EDT.
  Great Neck and Laguardia Airport around 655 PM EDT.
  Jamaica and Flushing around 700 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4068 7413 4070 7411 4074 7412 4074 7414
      4073 7416 4118 7399 4119 7370 4112 7368
      4110 7373 4102 7366 4097 7365 4094 7367
      4090 7374 4086 7375 4088 7372 4086 7366
      4092 7364 4066 7358
TIME...MOT...LOC 2208Z 357DEG 22KT 4108 7382 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JP
116 
WWUS51 KOKX 022239
SVSOKX

Severe Weather Statement
National Weather Service New York NY
639 PM EDT Fri Jun 2 2023

NJC003-017-NYC005-047-059-061-081-087-119-022249-
/O.CAN.KOKX.SV.W.0004.000000T0000Z-230602T2300Z/
Hudson NJ-Bergen NJ-Westchester NY-Queens NY-Bronx NY-Kings NY-
Rockland NY-New York (Manhattan) NY-Nassau NY-
639 PM EDT Fri Jun 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON...EASTERN BERGEN...
SOUTHERN WESTCHESTER...QUEENS...BRONX...KINGS...ROCKLAND...NEW YORK
(MANHATTAN) AND NORTHWESTERN NASSAU COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4068 7413 4070 7411 4074 7412 4074 7414
      4073 7416 4118 7399 4119 7370 4112 7368
      4110 7373 4102 7366 4097 7365 4094 7367
      4090 7374 4086 7375 4088 7372 4086 7366
      4092 7364 4066 7358
TIME...MOT...LOC 2238Z 357DEG 22KT 4089 7381 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:09 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 2, 4:09 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
409 PM EDT Fri Jun 2 2023

.SYNOPSIS...
A backdoor cold front passes through the region tonight into
early Saturday morning. High pressure builds in from the north
Saturday into Saturday night. Low pressure will develop well
east of the area Sunday and head into New England, remaining
nearly stationary through the end of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CAM's continue to show isolated thunderstorms, mainly across the
lower Hudson valley into southern Connecticut where best
instability and CAPE remains ahead of an approaching backdoor
cold front. A few of the stronger storms have been producing
small hail as CAPE remains. The treat will continue into early
this evening, and weaken as daytime heating ends. Also the
storms will be moving into a less favorable environment farther
to the coast. The gusty winds with the storms is less of a
threat as winds aloft remain weak despite the drier lower
levels. Continued with the mention of small hail inland into
early this evening, and removed the gusty winds. Thunderstorms
remain possible ahead of the backdoor cold front into late
tonight, and then with more stable air late tonight into
Saturday morning there will be a chance of showers.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Showers possible into Saturday morning, south, and east of the
area into the afternoon as an upper trough moves off the New
England coast. Surface high pressure builds in behind the
backdoor front with a much cooler and drier airmass.
Temperatures will be up to 20 degrees cooler than Friday's
highs. Dry weather continues into Saturday night.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
An upper level low will be nearly stationary east of the area
Sunday, allowing a surface low to develop and trek into New
England and the Canadian Maritimes into Sunday night.
Thereafter, the rest of the long term will be characterized by
an omega block, with a stacked low pressure over New England and
an upper level low over southern California, and high amplitude
ridge over the center of the country.

With the stacked low over New England, troughs will rotate
around the low, one of which will be a cold front late Monday
night into Tuesday morning. This will mean precipitation chances
throughout the long term, with the highest chances occurring
during the day during peak heating of the afternoon into the
early evening hours, as surface heating increases instability
and the cold pool aloft increases the lower to mid level lapse
rates. The increased stability will also mean a slight chance
for thunderstorms. Generally, the best locations for
precipitation will be for northern and eastern sections of the
forecast area, as these areas will be closer to the low.

Forecast uncertainty increases towards the end of the forecast
period with divergence in model solutions with the upper and lower
level lows. The GFS kicks the low out of New England by mid-week
(though another upper low rotates around it and moves over the
area), while the ECMWF keeps the low over New England through the
end of the week, with the low weakening towards the second half of
the week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A backdoor cold front approaches this afternoon and passes
through overnight. High pressure builds towards the region out
of southeast Canada on Saturday.

VFR through this early evening. There is a chance for showers
and thunderstorms, mainly inland across Lower Hudson Valley and
Connecticut into early this evening. The probability of
thunderstorms increases towards 00z and continues into the first
half of the night closer to the coast. The chance for thunder
diminishes after 03/04z, but showers remain likely into the
early morning hours. Brief MVFR is possible in heavier
downpours.

MVFR ceilings should become widespread from north to south
after 06z. IFR becomes likely early Saturday morning,
transitioning to MVFR by middle morning and then VFR in the
afternoon.

S-SE flow around 10 kt this afternoon with some inland
terminals remaining NE. Winds should start backing towards the
ESE-E this evening, becoming variable the first half of tonight.
Winds will become NE and increase early Saturday morning once
the backdoor front moves south of the area. Sustained NE winds
around 15 kt with gusts 20-25 kt likely on Saturday.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Timing of thunderstorms may need to be adjusted this evening.

Timing of wind shift to the NE late tonight may be off by 1-2 hours.

OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...

Saturday PM: Becoming VFR. Becoming VFR in the afternoon. NE winds
around 15kt with gusts around 25kt, highest at the coastal
terminals. Winds diminishing in the evening.

Sunday: Mostly VFR, a chance of MVFR with showers east of the NYC
metro terminals. NE wind gusts 15-20 kt possible.

Monday: VFR, a slight chance of showers.

Tuesday-Wednesday: Mainly VFR, a chance of mainly afternoon and
evening showers and thunderstorms with MVFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Behind a backdoor cold frontal passage later tonight into early
Saturday morning SCA gusty northeast winds will be developing
from the east to the west. The gusty SCA winds will continue on
the non ocean waters into Saturday evening, and on the ocean
waters into Sunday morning. However, ocean seas will remain
elevated at SCA levels through Sunday. Small craft advisories
have been expanded to include the eastern Long Island bays
tonight, and the remainder of the Sound and the south shore bays
and New York Harbor beginning Saturday morning. The advisories
will be in effect for all the waters Saturday into late Saturday
night, and then on the ocean waters through Sunday. There is a
low chance of brief gusts nearing gale force on the far eastern
ocean waters midday Saturday. Some lingering 5 ft seas and
gusts to 25 kt possible over the eastern ocean waters Sunday
night into Monday morning, but otherwise winds and waves will
remain below SCA levels through Wednesday.

&&

.HYDROLOGY...
No hydrologic impacts expected through the end of next week.

&&

.TIDES/COASTAL FLOODING...
Astronomical tides will be running relatively high this weekend as a
full moon occurs Saturday night. Combined with a moderate NE-ENE
wind flow, tidal piling with the help of Ekman transport will bring
a decent chance of widespread minor coastal flooding Saturday and
Sunday evenings across some of the area. Best chances appear to be
from the Nassau County south shore back bays westward into Southern
Queens/Brooklyn, most of NY Harbor, as well as Southern Fairfield
and Southern Westchester Counties. Minor flooding could be possible
across the back bays of southern Suffolk County as well as along
Peconic and Gardiners bays. Localized moderate flooding may occur
both nights in southern Nassau County. In most cases, only a half
foot to 1.5 feet of tidal departure will be needed to reach minor
flooding.

A moderate rip current risk is expected today and Saturday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 AM Saturday to 2 AM EDT Sunday for
     ANZ331-335-338-345.
     Small Craft Advisory from 3 AM Saturday to 2 AM EDT Sunday for
     ANZ332-340.
     Small Craft Advisory from 3 AM Saturday to 6 PM EDT Sunday for
     ANZ350.
     Small Craft Advisory from 6 AM Saturday to 6 PM EDT Sunday for
     ANZ353-355.

&&

SYNOPSIS...JP/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...JP
AVIATION...DS
MARINE...JP/MET
HYDROLOGY...JP/MET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 2, 3:30 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
330 PM EDT Fri Jun 2 2023

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-031000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
330 PM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-031000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
330 PM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jun 2, 3:50 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service New York NY
350 PM EDT Fri Jun 2 2023

CTZ005-006-010-022030-
Northern Fairfield CT-Northern New Haven CT-Southern New Haven CT-
350 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of central Fairfield
and central New Haven Counties through 430 PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodbridge, or near Shelton, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Haven, Meriden, Milford, Wallingford, Shelton, Naugatuck,
Guilford, Southbury, Newtown, Hamden, Cheshire, Branford, North
Haven, Monroe and Seymour.

LAT...LON 4157 7278 4133 7272 4124 7308 4125 7309
      4126 7309 4126 7310 4128 7312 4143 7322
      4151 7301 4155 7286 4154 7285 4156 7283
      4155 7282
TIME...MOT...LOC 1950Z 337DEG 16KT 4139 7301

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DS
Special weather statement, Jun 2, 4:08 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service New York NY
408 PM EDT Fri Jun 2 2023

CTZ007-008-011-022100-
Southern Middlesex CT-Northern New London CT-Northern Middlesex CT-
408 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of northwestern New
London and central Middlesex Counties through 500 PM EDT...

At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glastonbury, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Middletown, Norwich, Colchester, East Hampton, Salem, Chester,
Cromwell, Portland, East Haddam, Haddam, Lebanon, Westbrook, Bozrah,
Lyme and North Lyme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4157 7209 4131 7245 4161 7271 4163 7271
      4165 7250 4158 7246 4160 7241 4159 7239
      4160 7238 4160 7233 4164 7233 4166 7230
TIME...MOT...LOC 2007Z 320DEG 19KT 4166 7259

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP
Local storm report, Jun 2, 4:49 PM EDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
449 PM EDT Fri Jun 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     Hail             Portland                41.56N 72.63W
06/02/2023  E1.00 inch       Middlesex          CT   Broadcast Media

&&
Special weather statement, Jun 2, 5:09 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service New York NY
509 PM EDT Fri Jun 2 2023

CTZ005-009-NJZ103-104-NYZ067>071-022215-
Northern Fairfield CT-Southern Fairfield CT-Western Bergen NJ-
Eastern Bergen NJ-Putnam NY-Rockland NY-Southern Westchester NY-
Northern Westchester NY-Orange NY-
509 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southern Fairfield,
northern Bergen, Westchester, southeastern Orange, Putnam and
Rockland Counties through 615 PM EDT...

At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Peekskill, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stamford, Norwalk, Danbury, White Plains, New City, Port Chester,
Ossining, Ridgewood, Peekskill, New Canaan, Monsey, Nanuet, Rye,
Ramsey and Haverstraw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4141 7342 4102 7345 4099 7356 4100 7359
      4097 7362 4097 7365 4094 7368 4097 7415
      4100 7425 4101 7426 4136 7405
TIME...MOT...LOC 2109Z 017DEG 14KT 4127 7398

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jun 2, 5:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service New York NY
551 PM EDT Fri Jun 2 2023

CTZ009-NJZ104-NYZ068>071-022245-
Southern Fairfield CT-Eastern Bergen NJ-Putnam NY-Rockland NY-
Southern Westchester NY-Northern Westchester NY-
551 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southern Fairfield,
northeastern Bergen, Westchester, Putnam and Rockland Counties
through 645 PM EDT...

At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fahnestock State Park, or near Mahopac, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stamford, White Plains, New City, Port Chester, Ossining, Peekskill,
Nanuet, Haverstraw, Tarrytown, Mount Kisco, Dobbs Ferry, Mahopac,
Lake Carmel, Nyack and Tappan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4099 7355 4100 7359 4097 7362 4100 7407
      4103 7407 4149 7392 4151 7367
TIME...MOT...LOC 2150Z 002DEG 21KT 4144 7380

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jun 2, 5:53 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service New York NY
553 PM EDT Fri Jun 2 2023

NJZ006-104-106-108-NYZ071>075-176-178-022300-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Eastern Bergen NJ-
Northern Queens NY-Southern Queens NY-Bronx NY-
Southern Westchester NY-New York (Manhattan) NY-Kings (Brooklyn) NY-
Richmond (Staten Is.) NY-
553 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of Hudson, southeastern
Union, southeastern Bergen, southeastern Essex, southern Westchester,
Queens, Bronx, Richmond, Kings and New York (Manhattan) Counties
through 700 PM EDT...

At 553 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bergenfield, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newark, Jersey City, Jamaica, Yonkers, Elizabeth, Flatbush, Flushing,
Bayonne, Mott Haven, Hoboken, East Tremont, Hackensack, Bergenfield,
Lyndhurst and Rutherford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4059 7403 4060 7403 4059 7405 4059 7421
      4060 7422 4060 7424 4083 7415 4082 7413
      4086 7412 4086 7411 4088 7413 4089 7412
      4093 7407 4100 7407 4100 7384 4064 7374
      4062 7377 4059 7373
TIME...MOT...LOC 2153Z 357DEG 16KT 4093 7396

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:24 AM EDTSmall Craft AdvisoryOKX56 hr
Jun 2, 3:38 PM EDTSpecial Weather StatementOKXOrange52 min
Jun 2, 5:09 PM EDTSpecial Weather StatementOKXRockland, Westchester66 min
Jun 2, 5:51 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester54 min
Jun 2, 5:53 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens67 min
Jun 2, 6:00 PM EDTAreal Flood AdvisoryOKXRockland2 hr
Jun 2, 6:06 PM EDTSevere Thunderstorm WarningOKXPutnam, Rockland, Westchester35 min
Jun 2, 6:44 PM EDTSpecial Weather StatementOKXRockland, Westchester46 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Severe Thunderstorm Warnings in New Jersey, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.